Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 2, NWS Philadelphia/Mount Holly

January 21, 20128 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jan 21, 2012, 8:32 PM EST for 8 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware. It took effect at Jan 22, 2012, 6:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2012, 8:32 PM EST (01:32 UTC)
In effect from
Jan 22, 2012, 6:00 AM EST
Expired
Jan 22, 2012, 9:43 AM EST
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WHUS41 KPHI 220132
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EST SAT JAN 21 2012

DEZ003-004-NJZ012>014-020-022>027-221500-
/O.CAN.KPHI.CF.S.0001.120122T1100Z-120122T1500Z/
/O.NEW.KPHI.CF.Y.0002.120122T1100Z-120122T1500Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
832 PM EST SAT JAN 21 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 10 AM EST SUNDAY.

* LOCATION...THE ATLANTIC COASTLINES OF NEW JERSEY AND DELAWARE,
  AND ALONG ADJACENT BACK BAYS, RARITAN BAY AND LOWER DELAWARE
  BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING.

* TIMING...AROUND THE TIME OF THE SUNDAY MORNING HIGH TIDE. THAT
  OCCURS BETWEEN 6 AM AND 7 AM ALONG THE COAST AND RARITAN BAY,
  LATER OVER ADJACENT BACK BAYS AND TIDAL STREAMS, AND BETWEEN 7 AM
  AND 9 AM ALONG LOWER DELAWARE BAY.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY, THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED, LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ001-002-NJZ016-021-221600-
/O.CAN.KPHI.CF.S.0001.120122T1300Z-120122T1600Z/
/O.NEW.KPHI.CF.Y.0002.120122T1300Z-120122T1600Z/
NEW CASTLE-KENT-SALEM-CUMBERLAND-
832 PM EST SAT JAN 21 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 11 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 AM EST
SUNDAY. 

* LOCATION...ALONG CENTRAL AND UPPER DELAWARE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING.

* TIMING...AROUND THE TIME OF THE SUNDAY MORNING HIGH TIDE, WHICH
  OCCURS BETWEEN 9 AM AND 1030 AM.

* IMPACTS...AREAS MORE PRONE TO MINOR TIDAL FLOODING WILL SEE
  MINOR FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

MPD
2 follow-up statements
657 
WHUS41 KPHI 220825
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EST SUN JAN 22 2012

DEZ003-004-NJZ012>014-020-022>027-221500-
/O.CON.KPHI.CF.Y.0002.120122T1100Z-120122T1500Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
325 AM EST SUN JAN 22 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATION...THE ATLANTIC COASTLINES OF NEW JERSEY AND 
  DELAWARE... AND ALONG ADJACENT BACK BAYS... RARITAN BAY AND 
  LOWER DELAWARE BAY. 

* COASTAL FLOODING...MINOR TIDAL FLOODING.

* TIMING...AROUND THE TIME OF THE MORNING HIGH TIDE. THAT OCCURS
  BETWEEN 6 AM AND 7 AM ALONG THE COAST AND RARITAN BAY... LATER
  OVER ADJACENT BACK BAYS AND TIDAL STREAMS... AND BETWEEN 7 AM
  AND 9 AM ALONG LOWER DELAWARE BAY.

* IMPACTS...AREAS PRONE TO MINOR TIDAL FLOODING WILL SEE MINOR 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY... THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED... LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DEZ001-002-NJZ016-021-221500-
/O.CON.KPHI.CF.Y.0002.120122T1300Z-120122T1600Z/
NEW CASTLE-KENT-SALEM-CUMBERLAND-
325 AM EST SUN JAN 22 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 AM
EST THIS MORNING...

* LOCATION...ALONG CENTRAL AND UPPER DELAWARE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING.

* TIMING...AROUND THE TIME OF THE MORNING HIGH TIDE... WHICH
  OCCURS BETWEEN 9 AM AND 1030 AM.

* IMPACTS...AREAS MORE PRONE TO MINOR TIDAL FLOODING WILL SEE 
  MINOR FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
059 
WHUS41 KPHI 221443
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 AM EST SUN JAN 22 2012


DEZ003-004-NJZ012>014-020-022>027-221545-
/O.CAN.KPHI.CF.Y.0002.000000T0000Z-120122T1500Z/
INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
943 AM EST SUN JAN 22 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 



$$

DEZ001-002-NJZ016-021-221545-
/O.CAN.KPHI.CF.Y.0002.000000T0000Z-120122T1600Z/
NEW CASTLE-KENT-SALEM-CUMBERLAND-
943 AM EST SUN JAN 22 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 



$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jan 21, 6:35 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 21, 6:35 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EST SAT JAN 21 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE WELL TO OUR NORTHEAST
TONIGHT WHILE HIGH PRESSURE BUILDS ACROSS THE NORTHEAST SUNDAY. A
LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES MONDAY,
WHILE A COLD FRONT CROSSES OUR AREA. HIGH PRESSURE WILL BRIEFLY
BUILD ACROSS THE AREA WEDNESDAY, FOLLOWED AGAIN BY POSSIBLE
UNSETTLED WEATHER THURSDAY INTO EARLY FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE STORM SYSTEM CONTINUES TO SHIFT FARTHER EAST AND AWAY FROM OUR
AREA. THE WATER VAPOR IMAGERY SHOWS A STRONG SHORT WAVE MOVING
THROUGH THE CAROLINAS WHICH HAS BEEN HELPING TO HOLD THE LOW-LEVEL
MOISTURE IN ACROSS OUR AREA. AS THIS FEATURE TRACKS EAST AND AWAY
FROM THE COAST, HIGH PRESSURE TO OUR NORTH WILL START TO BUILD
SOUTHWARD. A PUSH OF DRIER AIR HAS BEEN GRADUALLY SLIDING SOUTHWARD,
AND THIS IS EXPECTED TO CONTINUE TONIGHT WITH THE EXCEPTION OF THE
FAR SOUTHERN ZONES AS THE TRUE DRYING MAY NOT COMPLETELY REACH
THERE. THEREFORE, WE HELD ONTO MORE CLOUDINESS FOR THESE AREAS
THROUGH THE NIGHT. SOME WEAK LIFT ACTING UPON PLENTY OF LOW-LEVEL
MOISTURE HAS PRODUCED SOME SNOW SHOWERS. THESE HAVE BEEN WEAKENING
AND BECOMING MORE ISOLATED. GIVEN THE LOW-LEVEL MOISTURE THE FARTHER
SOUTH ONE GOES, SOME LIGHT SNOW SHOWERS /SMALL SNOWFLAKE SIZES/ MAY
PERSIST AND THE RADAR MAY NOT PICK THESE UP WELL. THE ATMOSPHERIC
COLUMN APPEARS TO BE TAKING ON A GRADUAL DEEPENING OF THE COLD
LAYER, THEREFORE THE DRIZZLE THREAT LOOKS TO HAVE DIMINISHED. USE
CAUTION TONIGHT THOUGH AS ANY UNTREATED SURFACES WILL BE SLIPPERY.

THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS AND
SOME LAMP/LAV GUIDANCE. THE HOURLY TEMPERATURE DROP FOR AWHILE WAS
SLOWED DUE TO THE WEALTH OF CLOUDS TO START OUT. LOW TEMPERATURES
WERE GENERALLY A BLEND OF THE GFS/NAM MOS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
HIGH PRESSURE BUILDS DOWN FROM EASTERN CANADA SUNDAY WITH THE
LOW-LEVEL COLD AIR TRYING TO STAY PUT. WITH THE SNOW/ICE COVER IN
MANY LOCATIONS WENT AT OR BELOW MOS IN MOST AREAS. THE LOW-LEVEL
MOISTURE LOOKS TO REMAIN DEEPER ACROSS THE SOUTHERN ZONES, THEREFORE
TRUE CLEARING MAY NEVER OCCUR HERE IN THE MORNING. AS THE FLOW
REMAINS ONSHORE AND WAA BEGINS OCCURRING ALOFT, THE MOISTURE IS
EXPECTED TO BE ADVECTED INLAND AND AROUND THE LARGE SURFACE HIGH
PARKED TO OUR NORTH. THE FORECAST SOUNDINGS SHOW THE INVERSION
STRENGTHENING SOME THROUGH THE DAY, WHICH SHOULD TEND TO TRAP THIS
LOW-LEVEL MOISTURE. THIS MOISTURE MAY EVENTUALLY BE ENHANCED BY SOME
UPSLOPE COMPONENT. THEREFORE, THE CLOUDS WILL INCREASE AND LOWER AS
THE DAY PROGRESSES AS A WARM FRONT TRIES TO LIFT NORTHWARD AND THE
NEXT COLD FRONT GRADUALLY APPROACHES FROM THE WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
NOW THAT ONE SYSTEM IS GONE, WE TURN OUR EYES TO THE NEXT STORM
SYSTEM. AS HIGH PRESSURE MOVES OUT OF THE AREA SUNDAY NIGHT, A
STRONG LOW PRESSURE SYSTEM WILL BE MAKING ITS WAY INTO THE GREAT
LAKES REGION. IT WILL SLOWLY PUSH A FRONTAL SYSTEM ACROSS OUR AREA
DURING THE DAY ON MONDAY. THE GOOD NEWS, OR BAD NEWS TO SOME, IS
WE EXPECT MOSTLY LIQUID PRECIPITATION ON MONDAY. HOWEVER, AS THE
PRECIPITATION BEGINS SUNDAY NIGHT, IT MAY BEGIN AS FREEZING
DRIZZLE, OR FREEZING RAIN. WE THINK MORE LIKELY FREEZING DRIZZLE
BECAUSE THE SOUNDINGS DO NOT SHOW A DEEP MOISTURE LAYER FOR LARGE
DROPS TO FORM UNTIL THE MORNING HOURS ON MONDAY. AS THE WARM AIR
CONTINUES TO SURGE NORTHWARD THROUGH THE MORNING HOURS MONDAY, THE
TEMPERATURES SHOULD RISE ENOUGH TO CHANGE EVERYONE TO ALL RAIN.
THE GREATEST CHANCE FOR PRECIPITATION LOOKS TO BE DURING THE DAY
MONDAY AND INTO THE EVENING. HOWEVER, IF WE DO GET SOME FREEZING
DRIZZLE/FREEZING RAIN TO START SUNDAY NIGHT, WE MAY NEED AN
ADVISORY AT SOME POINT. FOR NOW WE WILL MENTION THE POSSIBILITY IN
THE HAZARDOUS WEATHER OUTLOOK.

THE FRONTAL BOUNDARY SHOULD MOVE OFFSHORE BY DAYBREAK ON TUESDAY,
TAKING ALL OF THE PRECIPITATION WITH IT. TUESDAY SHOULD BE A DRY
DAY, BUT COULD BE A BIT BREEZY WITH WINDS GUSTING INTO THE 20S.
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE AREA ON WEDNESDAY,
BEFORE A CLIPPER TYPE SYSTEM AFFECTS THE AREA THURSDAY. THIS
SYSTEM CURRENTLY LOOKS LIKE IT SHOULD BE MOSTLY RAIN, BUT THERE
COULD BE SOME A WINTRY MIX IN SOME AREAS.

HIGH PRESSURE MAY BRIEFLY BUILD ACROSS THE AREA FRIDAY, THEN
THINGS GET QUESTIONABLE FOR THE WEEKEND. THE GFS REVEALS A DRY
FRONTAL SYSTEM FORECAST, WHILE THE ECMWF BRINGS A COASTAL STORM
TO THE AREA. FOR NOW WE KEEP THE FORECAST DRY, BUT WILL HAVE TO
MONITOR LATER FORECASTS TO SEE IF THIS SYSTEM COMES TO FRUITION.

THE TEMPERATURES FOR THE ENTIRE EXTENDED ARE EXPECTED TO BE ABOVE
NORMAL, WITH MONDAY AND TUESDAY BEING THE WARMEST DAYS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

SUB-VFR CONDITIONS WILL CONTINUE AT MOST OF OUR TERMINALS FOR AWHILE
TONIGHT, HOWEVER IMPROVING CONDITIONS ARE ANTICIPATED FROM NORTH TO
SOUTH THROUGH THE NIGHT. OUR CONFIDENCE IS NEAR AVERAGE THROUGH
SUNDAY. SOME WEAK LIFT ACTING UPON PLENTY OF LOW-LEVEL MOISTURE IS
SQUEEZING OUT SOME SNOW SHOWERS MAINLY SOUTHEAST OF THE KRDG TO KABE
TERMINALS. THESE HAVE BEEN LOCALLY REDUCING THE VISIBILITY DOWN TO
1-2SM FOR A BRIEF TIME. THESE ARE WEAKENING HOWEVER AND ARE BECOMING
MORE ISOLATED, THEREFORE THEY WERE NOT INCLUDED AT THIS TIME. WE
CONTINUED THE TREND IN THE CEILINGS TO THIN OUT AND RISE THROUGH THE
NIGHT FROM NORTH TO SOUTH, HOWEVER HELD ONTO AT LEAST MVFR CEILINGS
THROUGH THE NIGHT AT KMIV AND KACY AS THE DRIER PUSH OF AIR MAY NOT
COMPLETELY ALLOW THE LOWER CLOUDS TO SCOUR OUT. AS CLEARING TAKES
PLACE, ESPECIALLY THE FARTHER NORTH ONE GOES, PERHAPS A TOUCH OF FOG
OCCURS HOWEVER ENOUGH DRYING SHOULD KEEP THIS RATHER PATCHY. THE
WINDS WILL BE NORTHERLY GENERALLY 10 KNOTS OR LESS.

FOR SUNDAY, HIGH PRESSURE BUILDS FARTHER SOUTH HOWEVER THE LOW-LEVEL
MOISTURE IS NOT ANTICIPATED TO BE PUSHED ALL THAT FAR SOUTH. THE
LOW-LEVEL FLOW WILL BE MAINTAINED FROM A NORTHEASTERLY DIRECTION,
THEREFORE AFTER ANY CLEARING THE CLOUDS ARE EXPECTED TO INCREASE AND
THICKEN THROUGH THE DAY. FOR THE TERMINALS FROM THE DELAWARE RIVER
ON SOUTH AND EASTWARD, WE MAINTAINED OR BROUGHT IN MVFR CEILINGS BY
MIDDAY OR SO. IT APPEARS THAT ANY DRIZZLE HOLDS OFF UNTIL PERHAPS
THE EVENING.

OUTLOOK...
LOW CEILINGS /PERHAPS VISIBILITIES/ ARE EXPECTED SUNDAY NIGHT INTO
MONDAY NIGHT. SOME DRIZZLE IS POSSIBLE SUNDAY NIGHT, THEN A PERIOD
OF RAIN LOOKS TO OCCUR MONDAY AS A COLD FRONT MOVES THROUGH.
SOME AREAS MAY RECEIVE FREEZING DRIZZLE OR LIGHT FREEZING RAIN
SUNDAY NIGHT, BEFORE WARMER AIR CHANGES IT ALL TO DRIZZLE/RAIN BY
MONDAY MORNING. DRY CONDITIONS ARE EXPECTED TUESDAY INTO WEDNESDAY,
ALTHOUGH WINDS MAY BE GUSTY, ESPECIALLY TUESDAY. THERE IS ANOTHER
CHANCE FOR PRECIPITATION THURSDAY WHICH MAY PRODUCE AREAS OF SUB-VFR
CONDITIONS.

&&

.MARINE...
THE LOW PRESSURE SYSTEM IS MOVG AWAY FROM THE AREA SLOWLY AND
SHUD BE OUT OF THE AREA LATER THIS EVENING. HIGH PRESSURE WILL
THEN BUILD IN LATER TONIGHT AND SUNDAY BRINGING DRY BUT COLD WX.
THE SCA FLAG WILL REMAIN AS PREV POSTED.

OUTLOOK...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
MONDAY NIGHT/EARLY TUESDAY, ESPECIALLY FOR SEAS. SEAS ARE EXPECTED
TO BE 5-7 FEET FOR SUNDAY NIGHT THROUGH MONDAY NIGHT/EARLY
TUESDAY. SEAS SHOULD THEN SUBSIDE BELOW 5 FEET FOR MUCH OF THE
UPCOMING WEEK. HOWEVER, WINDS MAY INCREASE THURSDAY INTO FRIDAY AS
A COLD FRONT MOVES THROUGH AND WINDS INCREASE AHEAD AND BEHIND THE
FRONT.

&&

.TIDES/COASTAL FLOODING...
WITH WINDS COMING AROUND TO THE NORTHEAST AT MODERATE SPEEDS AND
REQUIRED TIDAL DEPARTURES FOR MINOR FLOODING GENERALLY AROUND 1 FOOT
(A BIT HIGHER AT REEDY POINT), WE HAVE TAKEN A LOOK AT LOCAL
GUIDANCE AND THE OFS OUTPUT AND DECIDED TO ISSUE A STATEMENT FOR
SOME MINOR TIDAL FLOODING DURING THE SUNDAY MORNING HIGH TIDE ALONG
THE ATLANTIC COASTLINES OF NEW JERSEY AND DELAWARE AND AREAS ALONG
ADJACENT BACK BAYS, RARITAN BAY AND DELAWARE BAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GORSE
SHORT TERM...GORSE/NIERENBERG
LONG TERM...ROBERTSON
AVIATION...GORSE/ROBERTSON
MARINE...NIERENBERG/ROBERTSON
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Jan 21, 4:52 PM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
452 PM EST SAT JAN 21 2012

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-222200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
452 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF FREEZING DRIZZLE AND/OR FREEZING RAIN
OVERNIGHT SUNDAY INTO EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ017>019-PAZ070-071-222200-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
452 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ013-014-016-020>027-222200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
452 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF HIGH
TIDE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-222200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
452 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 21, 4:55 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EST SAT JAN 21 2012

NJZ009-010-012>015-019-020-026-PAZ067>071-212330-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
455 PM EST SAT JAN 21 2012

...LINGERING AND SCATTERED LIGHT SNOW SHOWERS...

NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED LIGHT SNOW SHOWERS
MOVING SOUTH FROM NEAR PERTH AMBOY TO NEAR TRENTON TO NEAR
DOYLESTOWN AT 450 PM. MANY LOCATIONS IN SOUTHEASTERN PENNSYLVANIA
AND CENTRAL NEW JERSEY WILL SEE LITTLE IF ANY SNOW AS THE SNOW
SHOWERS PROGRESS, BUT SOME LOCATIONS WILL SEE A LIGHT DUSTING FALL
ATOP THE SNOW AND ICE THAT FELL EARLIER TODAY.

IF YOU ARE DRIVING AND ENCOUNTER FALLING SNOW, PLEASE BE CAREFUL.
THE SNOW WILL EXACERBATE THE ALREADY DIFFICULT DRIVING CONDITIONS.

MPD
Special weather statement, Jan 21, 5:40 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EST SAT JAN 21 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-221200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
540 PM EST SAT JAN 21 2012

...ICY ROADS TONIGHT...

MANY ROADS OVER NEW JERSEY, EASTERN PENNSYLVANIA, DELAWARE AND THE
MARYLAND EASTERN SHORE WILL BE ICY TONIGHT. TEMPERATURES WILL
BE BELOW FREEZING AND ROADS THAT WERE UNTREATED WILL RETAIN THE
SNOW AND ICE THAT FELL EARLIER. EVEN LOCATIONS WHERE ICE AND SNOW
MELTED DURING THE DAY WILL EXPERIENCE PROBLEMS WITH BLACK ICE AS
UNEVAPORATED WATER REFREEZES.

IF YOU ARE DRIVING TONIGHT, PLEASE DRIVE VERY CAREFULLY. REDUCE
YOU SPEED, LEAVE AS MUCH ROOM AS POSSIBLE BETWEEN YOURSELF AND
OTHERS AND TRY NOT TO MAKE ANY SUDDEN TURNS OR STOPS.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:15 AM ESTFreezing Rain AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more30 hr

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.